Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 236, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 7, 2004, 2:45 PM CDT for Chickasaw County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 7, 2004, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 62 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 071945
SVRMEM
MSC017-072030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT WED JUL 7 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 330 PM CDT
* AT 245 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
MILES WEST OF WOODLAND...MOVING NORTHEAST AT 35 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE...
WOODLAND...PYLAND...
HOUSTON...
TREBLOC...
OKOLONA...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3382 8926 3366 8915 3383 8872 3405 8872
3409 8892
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:50 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 7, 9:50 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 AM CDT WED JUL 7 2004 .DISCUSSION... WEAK FRONTAL SYSTEM STRETCHES FROM ABOUT PARIS TN TO JONESBORO AR THIS MORNING. ONLY A LITTLE FURTHER SOUTHWARD PROGRESS IS EXPECTED IF ANY AS THE FRONT CONTINUES TO WEAKEN. ATMOSPHERE IS MOIST AND UNSTABLE ALONG AND SOUTH OF THE FRONT. 12Z LZK INDICATES AFTERNOON CAPES CLIMBING CLOSE TO 5000 J/KG. WITH SOME DRY ALOFT...ISOLATED STORMS COULD CONTAIN HIGH WINDS. WET BULB ZERO HEIGHTS ARE HIGH...AROUND 12800 FT...REDUCING THREAT FOR LARGE HAIL. SATELLITE INDICATES MESOSCALE CONVECTIVE SYSTEM OVER OK/AR IS BEGINNING TO WEAKEN AS IT MOVES SOUTHEASTWARD. REMNANTS OF THIS SYSTEM OR CONVECTIVE BOUNDARIES FROM THIS SYSTEM COULD AFFECT PART OF NORTH MS THIS AFTERNOON. CURRENT FORECAST IS OK. HOWEVER...FORECAST MAXIMUM TEMPERATURES MAY NOT BE HIGH ENOUGH FOR THIS AFTERNOON. WILL CONTINUE TO MONITOR FOR AN UPDATE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. TN...NONE. MO...NONE. &&
Hazardous weather outlook, Jul 7, 3:05 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT WED JUL 7 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 305 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 7, 12:53 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1253 PM CDT WED JUL 7 2004 TNZ090-091-071815- HARDEMAN TN-MCNAIRY TN- 1253 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF POCAHONTAS AT 1253 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDEMAN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF SELMER...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 7, 1:02 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT WED JUL 7 2004 ARZ058-MSZ010-071815- COAHOMA MS-PHILLIPS AR- 102 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...COAHOMA AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF CRUMROD AT 102 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...HEAVY DOWNPOURS...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF CLARKSDALE AND ELAINE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 7, 1:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
&&
CORDEROLocal storm report, Jul 7, 2:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WEBB 33.95N 90.35W
07/07/2004 TALLAHATCHIE MS LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN ON BROOKLYN ROAD IN WEBB.
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
&&
CORDEROSpecial weather statement, Jul 7, 2:09 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT WED JUL 7 2004 ARZ049-071930- LEE AR- 209 PM CDT WED JUL 7 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR GARRET GROVE AT 209 PM CDT... MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 7, 2:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
243 PM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WEBB 33.95N 90.35W
07/07/2004 TALLAHATCHIE MS LAW ENFORCEMENT
TREES REPORTED BLOWN DOWN ON BROOKLYN ROAD IN WEBB.
0130 PM HAIL 6 WNW BARGERTON 35.77N 88.59W
07/07/2004 1.75 INCH HENDERSON TN PUBLIC
PUBLIC REPORTED F250 TRUCK GETTING DENTS WHILE DRIVING
NEAR HENDERSON COUNTY/MADISON COUNTY BORDER.
0238 PM HAIL 3 SE NEW ALBANY 34.46N 88.98W
07/07/2004 0.75 INCH UNION MS LAW ENFORCEMENT
3/4 INCH HAIL REPORTED ON HIGHWAY 178 EAST NEAR BEACON
HILL.
&&
CORDEROThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 32 min |
| Jul 7, 1:16 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 24 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Jul 7, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 33 min |
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 24 min |
| Jul 7, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 32 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Union | 34 min |
| Jul 7, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 25 min |
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
| Jul 7, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Union | 15 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto | 28 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 42 min |
| Jul 7, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 26 min |
| Jul 7, 3:36 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.